MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 95001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the intra-operative drainage test found that the drainage was not smooth.The antimicrobial catheters were replaced with another ventricular and cardiac/peritoneal catheter which their function was normal, and then another set of antimicrobial catheters which their function was also normal.
 
Additional Manufacturer Narrative
The returned device included part number (pn) 17358-1 ventricular catheter and pn 17359-1 cardiac/peritoneal catheter.47 inches of the cardiac/peritoneal catheter was returned.The cardiac/peritoneal catheter met the requirements for leak, patency and tensile testing.The ventricular catheter was returned in two segments, the longest being 5.4 inches and the other being 2.4 inches.Due to the length of the ventricular catheter that was returned, only one tensile test could be performed.The sample of the ventricular catheter that was tested met the requirements for tensile testing.The ventricular catheter could not be tested for leak and patency due to the damage.Three of the ends of the two segments returned were damaged.It is unknown how or when this damage occurred.The instruction for use cautions, ¿improper use of instruments in handling or implanting shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ proteinaceous debris was observed on the ventricular catheter and the peritoneal catheter.The instructions for use cautions, ¿shunt obstruction may occur in any component of the shunt system.The ventricular catheter may become occluded by particulate matter (e.G.Blood clots, brain fragments, and bacterial colonization), by investment of the catheter tip in choroid plexus, by embedding of the catheter in brain tissue, or by coaptation of the ventricular walls in the presence of overdrainage (¿slit ventricles¿).¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8378780
Report Number9612164-2019-00731
Device Sequence Number16647852
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public00643169762664
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0009010741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR